Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The two-sided Stefan problem with a spatially dependent latent heat


Author: Terry R. McConnell
Journal: Trans. Amer. Math. Soc. 326 (1991), 669-699
MSC: Primary 35R35; Secondary 35K05, 60J70
MathSciNet review: 1008699
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove existence and uniqueness of solutions to a problem which generalizes the two-sided Stefan problem. The initial temperature distribution and variable latent heat may be given by positive measures rather than point functions, and the free boundaries which result are essentially arbitrary increasing functions which need not exhibit any degree of smoothness in general. Nevertheless, the solutions are "classical" in the sense that all derivatives and boundary values have the classical interpretation. We also study connections with the Skorohod embedding problem of probability theory and with a general class of optimal stopping problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35R35, 35K05, 60J70

Retrieve articles in all journals with MSC: 35R35, 35K05, 60J70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1991-1008699-5
PII: S 0002-9947(1991)1008699-5
Keywords: Stefan problem, free boundary problems, Skorohod embedding, optimal stopping, Brownian motion, parabolic potential theory
Article copyright: © Copyright 1991 American Mathematical Society